MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGE WITH NEEDLE; PISTON SYRINGE
Model Number 928852
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ insulin syringe with needle hub separated into the shield.This occurred on 5 occasions during use.The following information was provided by the initial reporter: material no.928852 batch no.8064780.It was reported that needle shield is hard to removed and 1 needle hub separated into the shield.Verbatim: issue: consumer reported needle shield is hard to remove.1 needle came off remained in the needle shield.He uses the 3/10cc, 29g, 12.7 needle.Consumer uses new needle for his injection.
 
Additional Manufacturer Narrative
H.6.Investigation summary customer returned six (6) loose 29gx12.7mm, 0.3ml bd insulin syringes, and open polybags from lot 8064780.Consumer reported needle shield is hard to remove; 1 needle came off remained in the needle shield.All six returned syringes were examined, and it was observed that one of the syringes exhibited needle-hub/shield separation; no damage to the barrel tip was observed.The other five syringes were tested to determine the shield removal force (specs: shield removal force for 0.3 ml syringe after sterilization is 0.85 to 5.95lbs) and the following was observed: sample number shield removal force (lbs) sample 1 3.84, sample 2 4.58, sample 3 3.06, sample 4 3.35 and sample 5 3.50.All five of the tested syringes tested within specification.Manufacturing will be notified of the needle-hub separation issue.A review of the device history record was completed for batch# 8064780.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Investigation conclusion bd was able to duplicate or confirm the customer¿s indicated failure (needle hub separates).Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description root cause: l2l dispatch #18413 was for raised hubs.The amplifier was out of adjustment.Corrective action: the amplifier was adjusted.Rationale tip-2019-37 was implemented on 10jul2019 for increased sampling for needle hub separates in 0.3ml.Capa1122103 has been opened to address this issue of hub separates.
 
Event or Problem Description
It was reported that bd¿ insulin syringe with needle hub separated into the shield.This occurred on 5 occasions during use.The following information was provided by the initial reporter: material no.928852, batch no.8064780.It was reported that needle shield is hard to removed and 1 needle hub separated into the shield.Issue: consumer reported needle shield is hard to remove.1 needle came off remained in the needle shield.He uses the 3/10cc, 29g, 12.7 needle.Consumer uses new needle for his injection.

Brand Name
BD INSULIN SYRINGE WITH NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key9534201
Report Number1920898-2019-01485
Device Sequence Number2837283
Product Code FMF
UDI-Device Identifier00311917014920
UDI-Public00311917014920
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2023
Device Model Number928852
Device Catalogue Number928852
Device Lot Number8064780
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/31/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;